Hail, Niobrara
- When
- August 25, 5:57 PM MST to 6:00 PM MST
- Where
- Niobrara County, 11 mi N of Lance Creek
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.200, -104.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 25, 12:00 PM MST, 5 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 100 PM MDT THU AUG 25 2005 .SHORT TERM...TNGT AND FRI...BAND OF PCPN OVER SE WY SHOULD CONTINUE E INTO SRN PART OF PNHNDL THRU EARLY THIS EVENG...AND WITH BETTER DEWPOINTS LURKING JUST E OF CYS...EXPECT STORMS TO INTENSIFY WITH A WATCH POSSIBLE. LAGGING VORT MAX OVER ID WILL SWING INTO REGION LATER TDA INTO TNGT...WITH MAIN PCPN FOCUS SHIFTG INTO WRN/NRN SXNS THIS EVENING AS THIS FTR APPRCHS...WITH PCPN LINGERING PAST MIDNIGHT. THERE MAY BE SOME MORNING SHOWERS IN THE PNHNDL...BUT BY FRI AFTN MOST PCPN CHCS WILL BE NIL. FRONT HAS STALLED OUT OVER SE WY...AND WILL PROBABLLY LIFT NWD A LTL AS AFTN PROGRESSES...AS SFC LOW FORMS IN E CNTRL WY IN ASSOCTN WITH THE APPRCHG UPR FTR. REINFORCING SURGE OF COOL AIR MOVES THRU LATE TNGT INTO EARLY FRI MRNG...WITH A BAND OF LOWER CLDS LKLY IN THE NRLY UPSLP FLOW. TEMPS TO RECOVER SLOWLY ON FRI...BUT SHOULD WARM NICELY TO NEAR GNDNC VALUES IN THE AFTERNOON WITH SOME SUN. .LONG TERM...FAIRLY PROGRESSIVE PATTERN FOR THIS TIME OF YEAR OVER THE WESTERN PART OF THE NATION. DURING THIS PORTION OF THE FORECAST SEVERAL SIGNIFICANT SHORTWAVE TROUGHS MOVE ACROSS THE NORTHWEST AND NORTH CENTRAL PART OF THE COUNTRY. MOST OF THE ENERGY WILL BE WELL TO THE NORTH OF THE CWA. THE INITIAL FEATURE WILL MOVE TO OUR NORTH MONDAY AFTERNOON AND MONDAY NIGHT. PRIOR TO THAT TIME...A SHORTWAVE RIDGE ALOFT BUILDS OVER THE ROCKIES AND SO THE WEEKEND LOOKS TO BE DRY AND WARM. MODELS DIFFER ON TIMING OF THE INITIAL SHORTWAVE TROUGH FOR MONDAY NIGHT AND TUESDAY MORNING. THE NAM IS FASTER THAN THE GFS...WITH THE GFS TREND BEING SLOWER FROM THE 06Z TO THE 12Z RUN. OTHER MODELS SUPPORT THE SLIGHTLY SLOWER TIMING WITH THE EXCEPTION OF THE 00Z CANADIAN. WILL CONTINUE TO LEAN TOWARD THE GFS FOR THIS FORECAST. A COLD FRONT IS PUSHED THROUGH THE CWA BY THE SHORTWAVE TROUGH...WHICH IS MONDAY NIGHT PER THE GFS. WITH MOST THE DYNAMICS AND MOISTURE NORTH OF THE CWA... WILL LIKELY LEAVE MONDAY AND TUESDAY DRY. THE NEXT SHORTWAVE TROUGH MOVES TO OUR NORTH WEDNESDAY AND PUSHES ANOTHER COLD FRONT ACROSS THE CWA LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THE SCENARIO IS SIMILAR WITH THE ATMOSPHERE FAIRLY DRY AND SO WILL LEAVE WEDNESDAY AND THURSDAY DRY AS WELL. TEMPERATURES WILL BE NEAR SEASONAL WITH THE EXCEPTION OF COOLER DAYS AFTER FRONTAL PASSAGES...TUESDAY AND POSSIBLY THURSDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 945 AM MDT THU AUG 25 2005 WYZ059-061>066-261130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 945 AM MDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL MOVE ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST WYOMING TODAY. A FEW OF THE STORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND PERHAPS SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ060-067>070-261130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 945 AM MDT THU AUG 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. A FEW OF THE STORMS COULD BE QUITE STRONG WITH GUSTY WINDS...BRIEF HEAVY RAIN AND HAIL...ESPECIALLY ALONG AND NORTH OF THE PLATTE RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT THU AUG 25 2005 NEZ001>003-019>021-054>055-260300- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX- 159 PM MDT THU AUG 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 744 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT... CHADRON...GERING...HARRISBURG...HARRISON...KIMBALL... SCOTTSBLUFF AND SIDNEY. WEILAND
The Rapid City radar (KUDX), 180 km away, was scanning. The volume nearest the first event began at 00:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465325.